Jump to content

Mandour Rapid weight gain withdrawing from Effexor xr


Mandour

Recommended Posts

I have always known that I am wired strangely if not completely backwards. Have been on all antidepressants except for the cholinergic types for nearly thirty years. Am now withdrawing from 225 mg of Effexor xr 10 mg a week. Am now down to 37.5 mg. GI symptoms, fatigue and lack of motivation are worsening the lower I go, but the most depressing and disturbing is rapid weight gain. I can't fit into jeans I wore two months ago. My winter clothes don't fit at all. Has anyone else experienced this bizarre withdrawal effect? One last thing: I act like a depressed person--isolation, cluttered house all the usual, but I don't feel depressed. Just nauseated, with stomach pain and tired. Am still on 100 mg lamotrigine, down from 200. Will stay on 100 until.I feel stable off of Effexor. For sleep I 2.5g lorazepam, 20 mg ambien.

Link to comment

I'm sorry that you are experiencing those symptoms. I'm not sure about weight gain during withdrawal, for me I put on a lot of weight during my first year on SSRI. I've never been able to lose it either. Hope someone with a bit more knowledge can help you with more information.

Link to comment
  • Administrator

Welcome, Mandour.

 

You are tapering far too fast and getting withdrawal symptoms. If I were you, I would stop reducing Effexor immediately. Stay at 37.5 Effexor XR for a good while. Also, do not change the timing or dosage of any other drugs.

 

As psychiatric drugs tend to disrupt normal hormonal functions of all types, weight gain is sometimes an adverse effect. After 30 years, your body will need to recover from all that disruption.

 

To help us out, see these instructions Please put your drug and withdrawal history in your signature

 

Please put ALL the drugs you take in the Drug Interactions Checker http://www.drugs.com/drug_interactions.html and copy and paste the results in this topic.

 

See What is withdrawal syndrome?
 
The Windows and Waves Pattern of Stabilization

 

Tips for tapering off Effexor (venlafaxine)

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • Moderator Emeritus

I've always been really skinny, and I've been gaining weight since tapering effexor.  I'm trying to counter it by adjusting the amount I eat - I was still eating the amounts I ate when I was much more active, so had to changed those old habits.  Gentle exercise is all I can do for movement - when I do anything more active like my old dance class, it ramps up my symptoms too much.  So tricky.  I hope you find a way to adjust in to it. 

 

Karen

2010  Fluoxetine 20mg.  2011  Escitalopram 20mg.  2013 Tapered badly and destabilised CNS.  Effexor 150mg. 

2015 Begin using info at SurvivingAntidepressants.  Cut 10% - bad w/d 2 months, held 1 month. 

Micro-tapering: four weekly 0.4% cuts, hold 4 weeks (struggling with symptoms).

8 month hold.

2017 Micro-tapering: four weekly 1% cuts, hold 4 weeks (symptoms almost non-existent).

2020 Still micro-tapering. Just over 2/3 of the way off effexor. Minimal symptoms, - and sleeping well.
Supplements: Fish oil, vitamin C, iron, oat-straw tea, nettle tea.

My story of healing:ContinuedHealing

***I am not a doctor; please do your own research and be able to take responsibility for decisions you make.*** 

           'The possibility of renewal exists so long as life exists.'  Dr Gabor Mate.

Link to comment

I was overweight and gained more weight at the end of and after tapering Wellbutrin. I wasn't eating more, I think I was just amazingly stressed. Like pounds at a time, probably 20 total. I have since lost that extra weight but not the original weight. No answers, but my sympathies are with you.

1st round Prozac 1989/90, clear depression symptoms. 2nd round Prozac started 1999 when admitted to dr. I was tired. Prozac pooped out, switch to Cymbalta 3/2006. Diagnosed with bipolar disorder due to mania 6/2006--then I was taken abruptly off Cymbalta and didn't know I had SSRI withdrawal. Lots of meds for my intractable "bipolar" symptoms.

Zyprexa started about 9/06, mostly 5mg. Tapered 4/12 through12/29/12

Wellbutrin. XL 300 mg started 1/07, tapered 1/18/13 through 7/8/13

Oxazepam mostly continuously since 6/06, 30mg since 12/12, tapered 1.17.14 through 8.26.15

11/06 Lithium 600mg twice daily, 2.2.14 400mg TID DIY liquid, 2.12.14 1150mg, 3.2.14 1100mg, 3.18.14 1075mg, 4/14 updose to 1100mg, 6.1.14 900 mg capsules 7.8.14 810mg, 8.17.14 725mg, 8.24.24 700mg...10.22.14 487.5mg, 3.9.15 475mg, 4.1.15 462.5mg 4.21.15 450mg 8.11.15 375mg, 11.28.15 362.5mg, back to 375mg four days later, 3.4.16 updose to 475 (too much going on to risk trouble)

9/4/13 Toprol-XL 25mg daily for sudden hypertension, tapered 11.12.13 through 5.3.14, last 10 days or so switched to atenolol

7.4.14 Started Walsh Protocol

56 years old

Link to comment
  • 2 weeks later...

I have been on effexor xr for nearly 3 years and on antidepressants for nearly thirty years. I have been reducing the effexor in liquid form know here in Italy as Zaradop by 10 mg. a week. I am now down from 225mg a day to 17.5 mg. Although throughout the withdrawal it hasn't been easy, I am now experiencing pretty disturbing signs of depression. Mostly crying. I can no longer afford to see my psychiatrist. Just wondering if I should go back up to 27.5 and stay there maybe for a month? I am determined to get off of all antidepressants which I firmly believe have Mae me seriously ill over 30 years. I also take 100 mg of lamotrigine and will remain on that until I feel stable. If I ever do feel stable again. I'm not looking for medical advice here, but just some encouragement from others who have been where I am now, which is NOT a good place. Thank you.

Link to comment
  • Administrator

Mandour, I moved your post here. This is the topic for those "what should I do?" questions. Please follow it or bookmark it so you can see responses to your questions.

 

Please read this entire topic and the links you've been given.

 

Weepiness is a withdrawal symptom. You have been reducing too fast and getting withdrawal symptoms all along the way.

 

If I were you, I'd go back to 27.5mg and stay there for several months or more. Taper only when the withdrawal symptoms have gone away.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy